# SDR AWXA9600652

- Difficulty date: November 5, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N149AW
- Make and model: Boeing 737-2U9
- Aircraft serial: 22575
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Pcu
- Part number: 65C370527
- Condition: Malfunctioned
- Location: Rudder Control
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

LAS - FLT 2606 - WHILE AT CRUISE AT 35,000 FT, 72M W/AUTOPILOT ENGAGED, THE A/C EXPERIENCED A SHARP LEFT YAW.  DISENGAGED THE AUTOPILOT.  A/C DIVERTED TO LAS.  INSPECTED A/C, FOUND TO BE SAFE FOR MX.  FERRY TO PHX.  R/R'D THE YAW DAMPER COUPLER, AUTOPILOT ACCESSORY UNIT, AND THE P5-3 CONTROL MODULE.  THE P5-3 WAS CHANGED FOR THE EARLIER FINDINGS OF UNCOMMANDED RUDDER INPUT, THAT BEING WHEN THE B-CHANNEL FLT CONTROL SW GUARD WAS RESET IT TRIPPED THE AUTOPILOT AND YAW DAMPER OFF.  REPLACED RUDDER PWR CONTROL UNIT (PCU), PERFORMED ADJ TEST W/NO PROBLEMS.  YAW TEST DAMPER TEST PERFORMED.  THE PCU HAS BEEN PLACED UNDER QUAR FOR INVESTIGATION BY THE NTSB.  (M)
